10 answers

Daugher Having Vaginal Redness and Itching, 18 Months Old

My daughter is itching a lot and crying while she pees and also not able to clear her bladder completely, she does in instalments....
She recently had an UTI and was given antibiotics. after a week later completing the antibiotic course she is suffering with this....
I took her to the doctor and he gave some cream and also antibiotics once again to make sure the UTI is cleared...
I am putting her off the diapers in the day and using diapers(pampers brand) in the night....

I am scared why she is suffering with this all though I take good care...
please suggest me what should I do to relieve her with this...

What can I do next?

Featured Answers

It could be a yeast infection. My younger daughter had one around 16 months of age when we were participating in a parent/tot swim class. We received a RX for Nystatin which was applied to the diaper area (not inside the vagina) and it cleared it up really quickly.

More Answers

I know some antibiotics can cause yeast infections. Time to call the pediatrician again.

3 moms found this helpful

It is very common for antibiotics to undo the natural balance and for yeast infections to occur. This really sounds like a yeast infection, especially with the vaginal redness you describe and the itching. I would definitely get it treated right away, since it is causing her to not empty her bladder again and she was just treated for a UTI. I would also talk to a doctor about whether or not this 2nd round of antibiotics are necessary since it doesnt sound like he tested her urine prior to prescribing them. More antibiotics will just make the yeast infection worse. There are over the counter creams for yeast infections, but they are intended for adults, so your doctor will definitely need to address this one for a little lady :) Poor thing! They are miserable....

1 mom found this helpful

Is it possible she's consitpated? I know that sounds unrelated, but my daughter suffered for months from sequential UTI's followed by yeast infections (from the antibiotics). As soon as she got through the meds for one UTI, she was infected again. We finally discovered that she was severly constipated. The block of poop (sorry for the graphics) was blocking part of her bladder and wouldn't allow the urine to empty completely. That stale urine was the source of the UTIs. We went through a rigorous regime of enemas and miralax and finally have the constipation under control. And guess what... no more UTIs!

1 mom found this helpful

Not emptying completely could be willpower. I about that age (just 2) had a narrow ureatha that caused many UTIs andeventually had to be dialated. I can actually remember not wanting to go and trying to stop my urine flow because of the pain.
Her probable yeast infection could produce the same effects as well. Urine would burn! Get the yeast infection treated and have her urine rechecked to rule out any further infection. An oatmeal or baking soda bath could be soothing.

It could be a yeast infection. My younger daughter had one around 16 months of age when we were participating in a parent/tot swim class. We received a RX for Nystatin which was applied to the diaper area (not inside the vagina) and it cleared it up really quickly.

Call her doctor, he or she needs to be aware of this. Also, switch diapers in the meantime, wipe her from front to back when changing her. It could be a yeast infection, they can get pretty nasty looking and be painful, and obviously something is seriously wrong with your poor daughter, but her doctor will need to see her and make the diagnosis and prescribe something. Antibiotics cause yeast infections so they have experience in this. Another mama also suggested she may be constipated, which could be blocking her urine flow, another strong possibility.

Sounds like a yeast infection. Probably due to the antibiotics. And then the doctor added more antibiotics, which only makes it worse. Call the doctor right away and ask them to do a culture for yeast. Yeast infections are painful and need to be treated properly. NOT with antibiotics.

The urinary tract is very acidic when healthy. You could try giving her cranberry extract or cranberry juice (unsweetened). Also, when giving antibiotics it's good to give probiotics, such as Florajen, to restore good bacteria.

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.